Im 17 years old and I just found out a week ago that I have crohns disease. Im taking 8 steroid pills plus 3 calcium pills plus 2 vitamin B pills a day to make it go in to remission. I was just wounding if anyone else did this and what you think about it
Steroids and Weight Gain
I have been diagnosed for 1 year now and im still not of the steroids my weight gain is continualy getting me down as ive never been this big before my question is "What is the usual period of time to stay on steroids"? and "after you come of them do you drop weight rapidly"?. I know i sound vain whats a bit of weight compared to an life long illness but this is always on my mind and I need help if anyone knows the answer.
I too have had this terrifying experience and my heart goes out to your son who is experiencing these awful side effects.
Click here to post comments
Join in and write your own page! It's easy to do. How? Simply click here to return to Ask A Question About Crohn's Disease.
Steroid Induced Psychosis
I am the 45 year old mom of a 24 year old male who had a colon resection at the age of 17. He was scheduled for emergency surgery as the DR. believed him to possibly have bowel cancer. After removing 2 1/2 feet of his intestines and re-attaching the bowel to avoid a coloscopy bag we were told he had Crohn's Disease. The problems that have developed over the past 7 years are now mental issues. He admitted himself into a hospital 2 years ago were the medical professionals believed him to be suffering from psychosis (possible schizophrenia)directly related to his prescribed Crohn's medication. He refused to follow through with treatment and left the area before they could have him admitted into an institution. I am not sure what steroid he's on or meds he's taking as my hands are tied to obtain that information because of his age. Has anyone else experienced mental illness related to the medication for this disease? My son refuses to believe there is anything wrong with him but exhibits major dillusions and beleives the world is conspiring to take him down. I'm desperate for information as I don't know where to turn and when I do go knocking on doors I want all the information I can possibly get so this can't be ignored any longer. Anything is appreciated. Thanks.
PLEASE HELP....I NEED ADVICE AND AM VERY SCARED...STEROIDS???
Hello, I was diognosed over a year ago and have felt horrible since. I am ALWAYS running to the bathroom and have lost over 30 pounds in the last 6 months. I can't afford to lose anymore weight at all. I am scared it is getting worse and I'm getting depressed. I just got another CAT scan about 3 weeks ago and it keeps showing the same exact thing, there is inflamation in the area where the small and large intestines meet. I had a small bowel series done and the same thing is showing and nothing has improved in over a year. I went to the supermarket with my daughter last night and had to run out and leave the groceries. I was trying to find a bathroom (because it was after 9 and the one in the supermarket was closed) and in 2 minutes found myself going on myself (sorry for to much information). This has never happened to me before and not only am I very embarressed but now very depressed. I keep thinking I am going to end up in the hospital having emergency surgery to remove that part of my intestines and I am so scared. My GI doctor wanted me to start remicaid but I am way to scared to try that. He never even tried me on anything else. I was never put on steroids or anything until January when he put me on Entocort EC but it doesn't seem to be strong enough. I am only on Entocort and asacol for crohn's. I have children and they are worried about me, my 13 year old told me she is scared I am going to die. I am starting to get scared too, can you die from this? I was told I had mild to moderate chrohn's, I don't have severe pain that people have explained but now after using the bathroom am starting to feel something exactly where they said the inflamation is. It will usually bother me for a few hours and then will subside. I also suffer from A LOT of hemroids after giving birth to my 3 year old son, they are in and out and it's just horrible. Sorry for all this information, I am feeling depressed and really needed a ear.
I have stopped eating all fast foods, fried foods, and spicey foods. I also cut down on red meat A LOT. Recently, I stopped drinking soda and only drink gaterade and water and it seemed to help a little but I have no clue what happened yesterday. I am so hungry and I would love to know what I could eat if and start feeling better. I have not been in remission from this since I have found out I had it and am thinking about asking the doctor to let me try the steroid prednison. My doctor didn't suggest it and put me on Entocort because I already suffer from anxiety and i am very sensitive to mediction so he was thinking about the side effects. Has anyone took this steroid and what kind of side effects did you get? I am not worried about weight gain because I need it but am worried about being easily angered (because I have kids), getting very depressed, making the anxiety and panic attacks worse, or anything else. If anyone can let me know anything I would appreciate it because I don't want to die. I want to feel normal again for at least a little while :-(. Thank You for reading.
side effects of steroids
what type of side effects can I expect if my doctor puts me on steroids to fight a flare up?
Steroids for Crohns and Sinus Infections?
Does anyone else taking steriods seems to get sinus infections often? I take 3mg of Entocort a day. I got 2 sinus infections over the summer and one recently. I feel another one starting today. I feel like I don't want to take steriods anymore because I'm tired of getting sick, but then I worry about flare-ups. When I forget to take my medicine, my Cron's gets worse right away. Any advice would be helpful.
why arent steroids working well any more for Crohns
questions from me why are steroids not working very well any more for my mums chrohns disece
Crohns and azathioprine and steroids
I was diagnosed with crohns a year ago and it has affected my life immensely! Having to leave my job was worst thing as I literally lived in my bed or the toilet as I couldnt eat anything or id be sick and would be at the toilet numerous times especially in the morning! I just turned 20 and have been on and off prednisone (steroid) and have been on azathioprine for 3months. I have gained so much weight especially on my face and had terrible mood swings due to steroids. Now I am on azathioprine which I think it is the worst medication!! also that I am still young my hair is falling out my eye lashes are very thin, have noticed lots of red spots on my skin everywhere mostly on my chest and I am still sick at times when I am eating but my bowels are fine for now. Also having blood tests every week then monthly is annoying. Recently went to my specialist and out of the blue he said I would probably be on this medication for the rest of my life> to this point I am really upset and want to try something else instead of this drug!
Was wondering if anyone has been on something slightly better that doesnt have much side effects? I get more depressed everyday and still cant lose the weight from the steroids since december. I dont look the same person anymore....these medications I think are worse than the illness itself lol! ;'(
Steroids & Crohns
Has steroids made anyone's crohns worse? Since I started 20 mg on Saturday, I seem to be doing worse.
Enjoy this page? Please pay it forward. Here's how...
Would you prefer to share this page with others by linking to it?
- Click on the HTML link code below.
- Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment,
your Facebook account, or anywhere that someone would find this page valuable.